Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Feb 13, 2011, 4:01 AM CST for 5 counties in South Dakota. It took effect at Feb 13, 2011, 12:00 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2011, 4:01 AM CST (10:01 UTC)
- In effect from
- Feb 13, 2011, 12:00 PM CST
- Expired
- Feb 13, 2011, 2:35 PM CST
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD
The radar
The Aberdeen radar (KABR), 197 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389 WWUS73 KABR 131001 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 401 AM CST SUN FEB 13 2011 ...VERY STRONG WINDS LATE THIS AFTERNOON AND EVENING... .THE PRESSURE GRADIENT BETWEEN A POTENT LOW PRESSURE SYSTEM PASSING TO THE NORTH OF THE REGION AND A SURFACE HIGH PRESSURE OVER THE CENTRAL ROCKIES WILL CREATE VERY STRONG WINDS OVER THE REGION LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. SDZ003>005-009-010-015>017-034-036-037-131815- /O.UPG.KABR.HW.A.0001.110213T1500Z-110214T0300Z/ /O.NEW.KABR.HW.W.0001.110213T1800Z-110214T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- SULLY-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... ONIDA...HIGHMORE...MILLER 401 AM CST SUN FEB 13 2011 /301 AM MST SUN FEB 13 2011/ ...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING. * WEST TO NORTHWEST WINDS WILL INCREASE DURING THE AFTERNOON TO 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. THERE WILL BE A WINDOW OF STRONGER WIND GUSTS AFTER 3 PM CDT /2 PM MDT/ WHERE GUSTS MAY APPROACH 55 MPH OR GREATER WITH SUSTAINED SPEEDS FROM 35 TO 40 MPH. * TRAVEL WILL BECOME EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES. PROPERTY DAMAGE IS ALSO POSSIBLE WHEN WIND GUSTS EXCEED 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-131815- /O.UPG.KABR.HW.A.0001.110213T1500Z-110214T0300Z/ /O.NEW.KABR.HW.W.0001.110213T1800Z-110214T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 401 AM CST SUN FEB 13 2011 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG WINDS WILL DEVELOP ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND LAST THROUGH THE EVENING HOURS. * WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WILL DEVELOP BY LATE AFTERNOON...WITH GUSTS AROUND 45 MPH. THERE WILL BE A WINDOW OF STRONGER WINDS FROM ABOUT 5 PM CDT TO 10 PM CDT WHERE WIND GUSTS FROM 55 TO 60 MPH ARE POSSIBLE. SUSTAINED WINDS SPEEDS WILL ALSO INCREASE TO 35 TO 40 MPH. THE STRONGEST OF THE WINDS ARE LIKELY IN THE HIGHER ELEVATIONS ACROSS NORTHEAST SOUTH DAKOTA AND ON THE LEE SIDE OF THE SISSETON HILLS AREA. * TRAVEL WILL BECOME EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES. PROPERTY DAMAGE IS ALSO POSSIBLE WHEN WIND GUSTS EXCEED 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ035-051-131815- /O.UPG.KABR.HW.A.0001.110213T1500Z-110214T0300Z/ /O.NEW.KABR.WI.Y.0002.110213T1800Z-110214T0300Z/ HUGHES-BUFFALO- INCLUDING THE CITIES OF...PIERRE...FORT THOMPSON 401 AM CST SUN FEB 13 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING. * WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WILL DEVELOP DURING THE AFTERNOON...WITH GUSTS AROUND 45 MPH. * TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ033-045-048-131815- /O.NEW.KABR.WI.Y.0002.110213T1800Z-110214T0300Z/ STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...MURDO...PRESHO 401 AM CST SUN FEB 13 2011 /301 AM MST SUN FEB 13 2011/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. * STRONG WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING. * WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WILL DEVELOP DURING THE AFTERNOON...WITH GUSTS AROUND 45 MPH. * TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
2 follow-up statements
122 WWUS73 KABR 131750 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1150 AM CST SUN FEB 13 2011 ...VERY STRONG WINDS EXPECTED LATE THIS AFTERNOON AND EVENING... .THE PRESSURE GRADIENT BETWEEN A POTENT LOW PRESSURE SYSTEM PASSING TO THE NORTH OF THE REGION AND A SURFACE HIGH PRESSURE OVER THE CENTRAL ROCKIES WILL CREATE VERY STRONG WINDS OVER THE REGION LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. SDZ003>005-009-010-015>017-034-036-037-140300- /O.CON.KABR.HW.W.0001.110213T1800Z-110214T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- SULLY-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... ONIDA...HIGHMORE...MILLER 1150 AM CST SUN FEB 13 2011 /1050 AM MST SUN FEB 13 2011/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. * STRONG WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE AFTERNOON HOURS AND PERSIST INTO THE EVENING. * WEST TO NORTHWEST WINDS WILL INCREASE DURING THE AFTERNOON TO 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * TRAVEL WILL BECOME EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES. PROPERTY DAMAGE IS ALSO POSSIBLE WHEN WIND GUSTS EXCEED 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-140315- /O.CON.KABR.HW.W.0001.110213T1800Z-110214T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1150 AM CST SUN FEB 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * STRONG WINDS WILL DEVELOP ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND LAST THROUGH THE EVENING HOURS. * WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WILL DEVELOP BY LATE AFTERNOON...WITH GUSTS TO AROUND 45 MPH. THERE WILL BE A WINDOW OF STRONGER WINDS FROM ABOUT 6 PM CST TO 11 PM CST WHERE WIND GUSTS FROM 55 TO 60 MPH ARE POSSIBLE. SUSTAINED WINDS SPEEDS WILL ALSO INCREASE TO 30 TO 45 MPH. THE STRONGEST OF THE WINDS ARE LIKELY IN THE HIGHER ELEVATIONS ACROSS NORTHEAST SOUTH DAKOTA...INCLUDING THE SISSETON HILLS. * TRAVEL WILL BECOME EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES. PROPERTY DAMAGE IS ALSO POSSIBLE WHEN WIND GUSTS EXCEED 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ033-035-045-048-051-140300- /O.CON.KABR.WI.Y.0002.110213T1800Z-110214T0300Z/ STANLEY-HUGHES-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO... FORT THOMPSON 1150 AM CST SUN FEB 13 2011 /1050 AM MST SUN FEB 13 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. * STRONG WINDS WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE AFTERNOON HOURS AND PERSIST INTO THE EVENING. * WEST TO NORTHWEST WINDS FROM 30 TO 40 MPH WILL DEVELOP DURING THE AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE. * TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TDK
362 WWUS73 KABR 132035 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 235 PM CST SUN FEB 13 2011 ...VERY STRONG WINDS EXPECTED INTO THE EVENING HOURS... .THE PRESSURE GRADIENT BETWEEN A POTENT LOW PRESSURE SYSTEM PASSING TO THE NORTH OF THE REGION AND A SURFACE HIGH PRESSURE OVER THE CENTRAL ROCKIES WILL CREATE VERY STRONG WINDS OVER THE REGION THROUGH THE EVENING HOURS. SDZ033-035-045-048-051-140300- /O.UPG.KABR.WI.Y.0002.000000T0000Z-110214T0300Z/ /O.EXA.KABR.HW.W.0001.000000T0000Z-110214T0300Z/ STANLEY-HUGHES-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO... FORT THOMPSON 235 PM CST SUN FEB 13 2011 /135 PM MST SUN FEB 13 2011/ ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * STRONG WINDS WILL CONTINUE ACROSS CENTRAL SOUTH DAKOTA DURING THE LATE AFTERNOON HOURS AND PERSIST INTO THE EVENING. * WEST TO NORTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. * TRAVEL WILL BECOME EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES. PROPERTY DAMAGE IS ALSO POSSIBLE WHEN WIND GUSTS EXCEED 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ003>005-009-010-015>017-034-036-037-140300- /O.CON.KABR.HW.W.0001.000000T0000Z-110214T0300Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- SULLY-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... ONIDA...HIGHMORE...MILLER 235 PM CST SUN FEB 13 2011 /135 PM MST SUN FEB 13 2011/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. * STRONG WINDS WILL DEVELOP ACROSS NORTH CENTRAL SOUTH DAKOTA DURING THE LATE AFTERNOON HOURS AND PERSIST INTO THE EVENING. * WEST TO NORTHWEST WINDS WILL INCREASE DURING THE AFTERNOON TO 30 TO 50 MPH WITH GUSTS TO AROUND 60 MPH. * TRAVEL WILL BECOME EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES. PROPERTY DAMAGE IS ALSO POSSIBLE WHEN WIND GUSTS EXCEED 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-140445- /O.CON.KABR.HW.W.0001.000000T0000Z-110214T0600Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 235 PM CST SUN FEB 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * STRONG WINDS WILL DEVELOP ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND LAST THROUGH THE EVENING HOURS. * WEST TO NORTHWEST WINDS FROM 30 TO 50 MPH WILL DEVELOP BY LATE AFTERNOON OR EARLY EVENING. THERE WILL LIKELY BE A WINDOW OF STRONGER WINDS FROM ABOUT 6 PM CST TO 11 PM CST WHERE WIND GUSTS FROM 55 TO 60 MPH ARE POSSIBLE. THE STRONGEST WINDS ARE LIKELY TO OCCUR IN THE HIGHER ELEVATIONS ACROSS NORTHEAST SOUTH DAKOTA...INCLUDING THE SISSETON HILLS. * TRAVEL WILL BECOME EXTREMELY DIFFICULT FOR HIGH PROFILE VEHICLES. PROPERTY DAMAGE IS ALSO POSSIBLE WHEN WIND GUSTS EXCEED 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TDK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 12, 9:23 PM CST, 6 hours 38 minutes earlier.
Area forecast discussion, Feb 12, 9:23 PM CST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
923 PM CST SAT FEB 12 2011
.UPDATE...
NO MAJOR UPDATES MADE TO THE FORECAST TONIGHT. STRONG WINDS STILL
LOOK TO DEVELOP ACROSS THE AREA ON SUNDAY...SO WILL KEEP HIGH WIND
WATCH GOING. NO CHANGES MADE TO TEMPERATURES. NEW AVIATION
DISCUSSION BELOW.
&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
FORECAST CHALLENGES INCLUDE TEMPERATURES IN THE SHORT RANGE AND
STRENGTH OF WINDS SUNDAY/SUNDAY EVENING.
CURRENTLY...TEMPERATURES ARE WARMING INTO THE 30S AND 40S
CWA-WIDE...WITH THE READINGS OVER THE FAR SWRN ZONES CREEPING
TOWARD LOWER 50S. SKIES ARE BECOMING INCREASINGLY SUNNY AS WELL
THIS AFTERNOON.
A QUICK LOOK AT THE HIGH-RESOLUTION MODEL OUTPUT FOR SURFACE WINDS
TONIGHT...HIGHLIGHTS THOSE LEE-OF-THE-SISSETON HILLS STRONG WINDS
DEVELOPING LATE TONIGHT /AOA 06Z/. HOWEVER...BLOWING SNOW IS NOT
EXPECTED TO BE AN IMPACT/PROBLEM TONIGHT GIVEN THE AMOUNT OF
WARMING/MELTING THAT HAS GONE ON FOR THE PAST COUPLE OF DAYS. A
SMALL CORRIDOR ALONG THE LEE OF THE HILLS FROM NORTHERN ROBERTS
COUNTY DOWN INTO NERN DEUEL COUNTY COULD BE CONTENDING WITH SOME
30 MPH SUSTAINED WINDS FOR SEVERAL HOURS AFTER MIDNIGHT
TONIGHT...AND HAVE INCORPORATED STRONGER WINDS IN THAT AREA AS
SUCH. WILL WATCH THIS CLOSELY OVERNIGHT IN CASE BLOWING SNOW
POTENTIAL IS BEING UNDERESTIMATED.
LATER ON DURING THE DAY ON SUNDAY...WIND SPEEDS APPX 1500 FT ABOVE
GROUND LEVEL INCREASE TO 50 TO 60 KNOTS FROM THE NORTHWEST...AND
PERSIST LATE INTO SUNDAY EVENING BEFORE SUBSIDING. NORMALLY WINDS
THIS STRONG RESIDE AT CLOSER TO 4000 FT ABOVE GROUND LEVEL.
SO...FOR WIND SPEEDS TO BE FORECAST TO BE THAT STRONG THAT CLOSE
TO THE GROUND...DECIDED THE MOST APPROPRIATE THING TO DO WAS
RESPOND WITH A HIGH WIND WATCH FOR JUST ABOUT THE ENTIRE CWA FROM
15Z SUNDAY TO 03Z MONDAY...JUST IN CASE THE MODEL-PROGGED THERMAL
INVERSION IS WEAKER THAN FORECAST AND STRONGER WINDS END UP BEING
REALIZED AT GROUND LEVEL. SUPPORT FOR STRONGER WINDS ALSO COME
FROM WEAK LOW LEVEL CAA DEVELOPING BY SUNDAY AFTERNOON...ALONG
WITH LOW LEVEL ATMOSPHERIC SUBSIDENCE OR SINKING MOTION AND AN
IMPRESSIVE 10 TO 15 HPA 6-HOURLY PRESSURE TENDENCY SWEEPING
THROUGH THE CWA LATE IN THE DAY ON SUNDAY.
THERE IS A BIT OF A BREAK FROM STRONG WINDS LATE SUNDAY NIGHT AND
DURING THE DAY ON MONDAY BEFORE LOW LEVEL WINDS BEGIN TO PICK UP
AGAIN BY MONDAY EVENING FROM THE SOUTH. AT THE SURFACE...IT
APPEARS THAT WINDS WILL BECOME BREEZY FROM THE SOUTH FOR A TIME
MONDAY NIGHT.
A DRY FORECAST ALSO PERSISTS THROUGHOUT THE SHORT RANGE
FORECAST...ALONG WITH NEAR TO ABOVE NORMAL TEMPERATURES.
.LONG TERM...TUESDAY THROUGH SATURDAY
THE OVERALL PATTERN LOOKS FAIRLY TRANQUIL AND RELATIVELY MILD
UNTIL ABOUT THURSDAY NIGHT AND FRIDAY. AT THAT TIME THE MODELS ARE
FAIRLY CONSISTENT WITH EJECTING A RATHER DECENT LOOKING WAVE
NORTHEAST ACROSS THE REGION. HOWEVER MODEL TRACKS WITH THIS
FEATURE ARE DIFFERENT ENOUGH AS TO WARRANT LOW FORECASTER
CONFIDENCE ON THE DETAILS. A BROAD BRUSH APPROACH OF LOW CHC POPS
SEEMS APPROPRIATE UNTIL THE DETAILS CAN BE WORKED OUT LATER. PCPN
TYPE WILL ALSO BE AN ISSUE WITH THE ECMWF/GEM/NOGAPS BEING WARMER
THAN THE GFS/FIM. ONE THING SEEMS FAIRLY SURE...THAT BEING AN
INTRUSION OF COLD AIR BEHIND THE DEPARTING LOW LATE ON FRIDAY AND
INTO THE FIRST OF NEXT WEEKEND. UP TO THAT POINT TEMPERATURES
SHOULD AVERAGE ABOVE NORMAL OVERALL.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT WITH BKN-OVC CIGS AOA
20K FEET AND UNRESTRICTED VSBYS. STRONG WINDS WILL DEVELOP ACROSS
THE REGION ON SUNDAY AFTERNOON.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM 9 AM CST /8 AM MST/ SUNDAY THROUGH SUNDAY
EVENING FOR BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-
DAY-DEUEL-DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-
MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-SULLY-WALWORTH.
MN...HIGH WIND WATCH FROM 9 AM CST SUNDAY THROUGH SUNDAY EVENING FOR
BIG STONE-TRAVERSE.
&&
UPDATE...PARKIN
SHORT TERM...DORN
LONG TERM...TDK
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Feb 12, 3:40 PM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 340 PM CST SAT FEB 12 2011 MNZ039-046-SDZ003>011-015>023-034>037-051-132145- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO- 340 PM CST SAT FEB 12 2011 /240 PM MST SAT FEB 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND SPEEDS COULD INCREASE TONIGHT ALONG AND JUST EAST OF THE SISSETON HILLS TO AROUND 30 MPH. HOWEVER...BLOWING SNOW IS NOT EXPECTED TO BECOME A PROBLEM...IF ANY DEVELOPS AT ALL...GIVEN THE AMOUNT OF MELTING AND SETTLING THAT HAS OCCURRED OVER THE PAST COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT SUNDAY INTO SUNDAY EVENING FOR POSSIBLE SUSTAINED WINDS AROUND 40 MPH WITH GUSTS TO 55 TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-045-048-132145- STANLEY-JONES-LYMAN- 340 PM CST SAT FEB 12 2011 /240 PM MST SAT FEB 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BREEZY TO WINDY NORTHWEST WINDS COULD INCREASE TO AROUND 30 MPH SUSTAINED WITH GUSTS TO 45 MPH ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 4:01 AM CST | High Wind Warning | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 17 hr |
Nearby
Wind Advisories in South Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.